Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Im taking lortabs for back pain and Im breastfeeding.. I keep hearing several different responses on whether or not this is ok.. HELP.

Answer Question
 
mamaof2angel811

Asked by mamaof2angel811 at 6:00 PM on Dec. 6, 2010 in Babies (0-12 months)

Level 2 (7 Credits)
Answers (14)
  • No that baby is getting those meds too
    Anonymous

    Answer by Anonymous at 6:02 PM on Dec. 6, 2010

  • well why is my doc prescribing them to me? I also was prescribed to them for about 5 months while I was prego by my ob..
    mamaof2angel811

    Comment by mamaof2angel811 (original poster) at 6:06 PM on Dec. 6, 2010

  • Safe if taken AS DIRECTED. Watch baby for any adverse effects, but most likely, there will be none.
    Krysta622

    Answer by Krysta622 at 6:07 PM on Dec. 6, 2010

  • Thank u.. I am not a bad preson just have serious back issues and 2 kids. Many things to do as u kno and housework, cooking etc. Not much help. Just had a csection 2 weeks ago as well so not healed completely..
    mamaof2angel811

    Comment by mamaof2angel811 (original poster) at 6:10 PM on Dec. 6, 2010

  • Just call your local hospital and ask to speak with a Lactation Consultant. She will be able to help you. My dr told me I had to quit BFing due to a med he prescribed me for a bad breast infection however, the LC at the hospital told me it was just fine. I would believe an LC before anyone else, but that's just my opinion. Best of luck to you and I hope you feel better.
    MommyH2

    Answer by MommyH2 at 6:21 PM on Dec. 6, 2010

  • Thanks for the advice I will do that tommorrow..
    mamaof2angel811

    Comment by mamaof2angel811 (original poster) at 6:25 PM on Dec. 6, 2010

  • That's the medication they prescribed for me (for pain) after I had my first and second babies, and they knew I was breastfeeding.
    missanc

    Answer by missanc at 6:44 PM on Dec. 6, 2010

  • are you taking them daily? how many mg a day? your baby is getting a portion of that med too (though far less than you are). my concern would be that if you're taking high enpugh doses daily that the baby may become dependant on opiates and when he/she stops getting opiates he/she will have withdrawals...and withdrawals are HELL. i'm having that issue now because i have been on long term opiates (probably MUCH higher doses than you though) and the withdrawals are so much worse than i could have imagined. if you're taking 30mg or less of codine a day though, i cant imagine the baby is getting enough for it to be a problem. also, if you only take them occassionally (even in higher doses) that shouldnt be an issue either.
    LoriaAnn

    Answer by LoriaAnn at 8:13 PM on Dec. 6, 2010

  • Just remember that whatever you are taking, your baby gets too. The affects of the drugs will be harsher for the baby because their body isn't able to filter out the drugs. Call a pharmacists. Doctors and LC's don't know all the affects of drugs.
    tyfry7496

    Answer by tyfry7496 at 8:51 PM on Dec. 6, 2010

  • I broke my back when I was 18, I have metal and screws, I feel you pain, as mine kills me everyday...... I take 7.5 twice a day.....Without loratab's I couldnt do anything hardly. My DS is 20months and still BF.....The amount that passes is a very small amount. There are very very few medications out there that you should stop BF with..... Try finding Dr Hale's book. I worried for the longest time but the benifits of him BF by far out weigh any small risks.
    Chas21

    Answer by Chas21 at 9:53 PM on Dec. 6, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN